Alert archive / Alabama / River Flood Warnings in 2009
River Flood Warning 59, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at May 13, 2009, 9:11 PM CDT for Choctaw County, Clarke County, Washington County, Alabama. It took effect at May 14, 2009, 1:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2009, 9:11 PM CDT (02:11 UTC)
- In effect from
- May 14, 2009, 1:00 AM CDT
- Expired
- May 14, 2009, 10:45 AM CDT
- In force
- 10 hr
- Issued by
- NWS Mobile, AL
- Flood severity
- Minor
Counties Choctaw County, AL, Clarke County, AL, Washington County, AL
The radar
The Mobile radar (KMOB), 114 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River near Leroy (LRYA1).
- Action stage
- 19 ft
- Minor stage
- 24 ft
- Moderate stage
- 30 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02470050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMOB 140211 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE, AL 911 PM CDT WED MAY 13 2009 ...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... TOMBIGBEE RIVER NEAR LEROY AFFECTING CHOCTAW...CLARKE AND WASHINGTON COUNTIES. ..RECENT HEAVY RAINFALL HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. AS A RESULT...RIVER LEVELS ARE AT FLOOD STAGE. A FLOOD WARNING IS NOW IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && ALC023-025-129-141200- /O.NEW.KMOB.FL.W.0059.090514T0600Z-090514T1200Z/ /LRYA1.1.ER.090514T0600Z.090514T0600Z.090514T0600Z.NO/ 911 PM CDT WED MAY 13 2009 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLOOD WARNING FOR THE TOMBIGBEE RIVER NEAR LEROY * FROM LATE TONIGHT UNTIL THURSDAY MORNING * AT 8 PM WEDNESDAY THE STAGE WAS...24 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 24 FEET * THE RIVER IS AT FLOOD STAGE AND WILL SLOWLY FALL TO BELOW FLOOD STAGE THURSDAY MORNING. * AT 24 FEET...FLOODING OF LOW LYING FARM AND PASTURELANDS IN THE AREA WILL OCCUR. CATTLE IN LOW LYING AREAS MAY NEED TO BE MOVED TO HIGHER GROUND. $$
2 follow-up statements
000 WGUS84 KMOB 140228 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 928 PM CDT WED MAY 13 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... TOMBIGBEE RIVER NEAR LEROY AFFECTING CHOCTAW...CLARKE AND WASHINGTON COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && ALC023-025-129-141800- /O.EXT.KMOB.FL.W.0059.090514T0600Z-090514T1800Z/ /LRYA1.1.ER.090514T0600Z.090514T0600Z.090514T1200Z.NO/ 928 PM CDT WED MAY 13 2009 ...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER NEAR LEROY * FROM AFTER MIDNIGHT TOMORROW UNTIL THURSDAY AFTERNOON * AT 8 PM WEDNESDAY THE STAGE WAS 24 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 24 FEET * THE RIVER IS AT FLOOD STAGE AND THE RIVER WILL REMAIN STEADY OVERNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING. * AT 24 FEET, FLOODING OF LOW LYING FARM AND PASTURELANDS IN THE AREA WILL OCCUR. CATTLE IN LOW LYING AREAS MAY NEED TO BE MOVED TO HIGHER GROUND. $$
000 WGUS84 KMOB 141545 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 1045 AM CDT THU MAY 14 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ALABAMA... TOMBIGBEE RIVER NEAR LEROY AFFECTING CHOCTAW...CLARKE AND WASHINGTON COUNTIES. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... TOMBIGBEE RIVER NEAR COFFEEVILLE DAM AFFECTING CHOCTAW...CLARKE AND WASHINGTON COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && ALC023-025-129-150000- /O.EXT.KMOB.FL.W.0057.000000T0000Z-090515T0000Z/ /CLDA1.1.ER.090511T1830Z.090513T0800Z.090514T1800Z.NO/ 1045 AM CDT THU MAY 14 2009 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER NEAR COFFEEVILLE DAM * FROM THIS AFTERNOON UNTIL THIS EVENING * AT 10AM THURSDAY THE STAGE WAS 29 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 29 FEET * THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS AFTERNOON. $$ ALC023-025-129-141615- /O.CAN.KMOB.FL.W.0059.000000T0000Z-090514T1800Z/ /LRYA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1045 AM CDT THU MAY 14 2009 THE FLOOD WARNING IS CANCELLED FOR THE TOMBIGBEE RIVER NEAR LEROY * AT 8AM THURSDAY THE STAGE WAS 23.9 FEET AND FALLING * FLOOD STAGE IS 24 FEET $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at May 13, 4:15 PM CDT, 4 hours 56 minutes earlier.
Area forecast discussion, May 13, 4:15 PM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 415 PM CDT WED MAY 13 2009 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...WOULD LIKE TO THANK WFO LIX FOR FCST/WARNING BACKUP SERVICE THIS AFTERNOON. NO MAJOR CHANGES TO THE SHORT TERM PERIOD AS SFC HIGH PRESSURE CONTINUES TO PROVIDE MOIST AND UNSTABLE SOUTHEASTERLY FLOW OVER THE FCST AREA. A GOOD CHANCE OF SHRA/TSRA COVERAGE EXPECTED THURSDAY...WITH SHORTWAVE ENERGY MOVING EAST ACROSS NORTHERN SECTIONS OF MS/AL. STILL EXPECT A GOOD COVERAGE OF MAINLY AFTERNOON AND EVENING SHRA/TSRA AGAIN FRIDAY AS SUMMER LIKE PATTERN CONTINUES. TEMPERATURES ARE EXPECTED TO BE NEAR MAV MOS GUIDANCE...WITH LOWS IN THE LOW/MID 60S AND HIGHS IN THE LOW/MID 80S. && .LONG TERM (SATURDAY THROUGH WEDNESDAY)...NO CHANGES WERE MADE TO EXTENDED. && .AVIATION...GENERAL VFR CONDITIONS TONIGHT THROUGH MOST OF THE DAY ON THURSDAY. BRIEF MVFR DUE TO SCATTERED SHRA/TSRA...ESPECIALLY THIS EVENING. COASTAL SHRA/TSRA EXPECTED TONIGHT...THEN AGAIN SPREADING INLAND ON THURSDAY WITH DAYTIME HEATING. && .MARINE...A MODERATE TO STRONG EAST TO SOUTHEAST WIND FLOW WILL PERSIST THROUGH TONIGHT IN RESPONSE TO AN UPPER LEVEL DISTURBANCE MOVING EASTWARD OVER EAST CENTRAL UNITED STATES. THE MODERATE EAST TO SOUTHEAST WIND FLOW WILL THEN CONTINUE THROUGH SATURDAY EVENING AS A UNSEASONABLY STRONG COLD FRONT APPROACHES FROM THE WEST. THE COLD FRONT WILL MOVE ACROSS THE MARINE AREA LATE SUNDAY THROUGH SUNDAY NIGHT...RESULTING IN A STRONG OFFSHORE FLOW SUNDAY NIGHT THROUGH EARLY NEXT WEEK. && .FIRE WEATHER...LITTLE CHANGE IN THE SURFACE PATTERN. SURFACE HIGH PRESSURE REMAINS ANCHORED OVER THE SOUTHWESTERN ATLANTIC. THUS...EAST TO SOUTHEAST WIND FLOW WILL PERSIST THROUGH THE PERIOD. GENERALLY ...WINDS WILL VARY FROM EASTERLY OVERNIGHT TO SE AS LAND SFC HEATING BEGINS. ONSHORE FLOW WILL KEEP MOISTURE LEVELS HIGH. WIND SPEEDS ARE EXPECTED TO BE RELATIVELY LIGHT AT LESS THAN 10 MPH. && .PRELIMINARY POINT TEMPS/POPS... .PRELIMINARY POINT TEMPS/POPS... MOBILE 68 85 69 83 / 20 40 20 50 PENSACOLA 69 83 69 83 / 20 40 20 40 DESTIN 70 82 70 81 / 20 50 20 40 EVERGREEN 66 86 64 84 / 30 50 20 50 WAYNESBORO 66 85 64 84 / 30 40 20 50 CAMDEN 66 85 64 84 / 30 50 30 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 13, 5:20 AM CDT, 15 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 520 AM CDT WED MAY 13 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-141200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 520 AM CDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE ...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE FORECAST AREA TODAY AND EARLY TONIGHT. A FEW STORMS MAY BECOME STRONG TO POSSIBLY SEVERE...MOSTLY DURING THE AFTERNOON AND EARLY EVENING HOURS...AWAY FROM THE COAST AND NORTH OF INTERSTATE 10. FORECAST MODELS INDICATE GOOD MID LEVEL FORCING AND MOISTURE ADVECTION NEAR THE SURFACE. A MODERATE RISK FOR RIP CURRENTS CAN BE EXPECTED ALONG AREA BEACHES TODAY DUE TO A MODERATE SOUTHEAST WIND FLOW AND A HIGH TIDAL RANGE EBBING DURING THE AFTERNOON HOURS. A FLOOD WARNING REMAINS IN EFFECT FOR THE TOMBIGBEE RIVER IN CHOCTAW...CLARKE AND WASHINGTON COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY. A FEW STORMS MAY BECOME STRONG TO SEVERE DURING THE AFTERNOON AND EARLY EVENING HOURS...ESPECIALLY AWAY FROM THE COAST...AND NORTH OF INTERSTATE 10. AN UNSEASONABLY STRONG COLD FRONT WILL MOVE ACROSS THE DEEP SOUTH SUNDAY NIGHT AND MONDAY. AT THIS TIME...THE THREAT FOR SEVERE THUNDERSTORMS AND VERY HEAVY RAINFALL ARE POSSIBLE SUNDAY AFTERNOON...SUNDAY NIGHT AND POSSIBLY EARLY MONDAY. THE EXACT TIMING OF THIS SYSTEM MAY CHANGE...STAY TUNED. .SPOTTER INFORMATION STATEMENT... AT THIS TIME ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS FOR SEVERE WEATHER IS NOT EXPECTED THROUGH WEDNESDAY.
In the hours before
Special weather statement, May 13, 3:36 PM CDT, 5 hours 35 minutes before
ALZ051-053-132130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL ISSUED BY NATIONAL WEATHER SERVICE NEW ORLEANS LA 336 PM CDT WED MAY 13 2009 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING CLARKE COUNTY...CHOCTAW COUNTY... AT 330 PM...SCATTERED STRONG THUNDERSTORMS WERE LOCATED ACROSS WESTERN CHOCTAW COUNTY AND SOUTHERN CLARK COUNTY. THE THUNDERSTORMS WERE MOVING NORTHEAST AT 20 MPH..AND WILL AFFECT COMMUNITIES IN CHOCTAW AND CLARK COUNTIES THROUGH 430 MPH. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO MARBLE SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, May 13, 4:40 PM CDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 440 PM CDT WED MAY 13 2009 ALZ051>053-132215- WASHINGTON-CLARKE-CHOCTAW- INCLUDING THE CITIES OF...BUTLER... 440 PM CDT WED MAY 13 2009 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WASHINGTON...CLARKE AND CHOCTAW COUNTIES... AT 435 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A BROKEN LINE OF STRONG THUNDERSTORMS FROM 8 MILES NORTH OF HALSELL TO 25 MILES EAST OF WOODS BLUFF...MOVING EAST AROUND 10 MPH. THESE STORMS WILL AFFECT AREAS IN AND AROUND... DEAS...PENNINGTON...INDIAN SPRINGS...NAHEOLA AND EDNA THROUGH 515 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO MARBLE SIZE HAIL...FREQUENT LIGHTNING...AND WINDS GUSTING TO 45 MPH OR HIGHER. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 1:22 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Monroe | 27 min |
| May 14, 3:14 PM CDT | Severe Thunderstorm Warning | MOB | Mobile, Washington | 28 min |
Nearby
River Flood Warnings in Alabama, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.